Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 38, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 24, 2007, 12:21 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2007, 12:21 PM PST (20:21 UTC)
- Expired
- Dec 24, 2007, 4:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 242021 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1221 PM PST MON DEC 24 2007 ...VERY WINDY CONDITIONS ALONG THE OREGON FOOTHILLS OF THE BLUE MOUNTAINS THIS AFTERNOON... ORZ501-250000- /O.NEW.KPDT.WI.Y.0038.071224T2021Z-071225T0000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON 1221 PM PST MON DEC 24 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS PORTIONS OF THE OREGON FOOTHILLS OF THE BLUE MOUNTAINS THIS AFTERNOON. WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 250000 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 400 PM PST MON DEC 24 2007 ORZ501-250100- /O.EXP.KPDT.WI.Y.0038.000000T0000Z-071225T0000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON 400 PM PST MON DEC 24 2007 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. PRESSURE GRADIENTS HAVE DECEASED THIS AFTERNOON RESULTING IN WIND SPEEDS DROPPING BELOW WIND ADVISORY CRITERIA. AS SUCH THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM PST. BREEZY WINDS WILL CONTINUE INTO THIS EVENING WITH LOCALLY WINDY CONDITIONS ALONG RIDGE TOPS. WINDS WILL DIMINISH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 24, 10:00 AM PST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 24, 10:00 AM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1000 AM PST MON DEC 24 2007 UPDATED AVIATION DISCUSSION .AVIATION...UPPER LEVEL TROUGH AND COLD FRONT PROVIDING WIND AND LOWER CLOUDS AT KPDT AND KALW WITH SNOW SHOWERS AT KRDM OCCASIONALLY LOWERING VISIBILITY TO IFR. CONDITIONS SHOULD IMPROVE BY 00Z AS TROUGH PUSHES INTO IDAHO AND DRIER NORTHWEST FLOW BRINGS STABLE AIR WITH FRONT SIDE OF RIDGE. HULL && .PREV DISCUSSION... /ISSUED 845 AM PST MON DEC 24 2007/ UPDATE...SATELLITE IMAGERY SHOWS THAT THE COLD FRONT THAT MOVED THROUGH THE REGION OVERNIGHT HAS MOVED INTO OREGON. BREEZY TO WINDY CONDITIONS CONTINUE BEHIND THE FRONT ACROSS MOST OF THE AREA AND EXPECT WINDS TO DECREASE AS THE DAY PROGRESSES. ISOLATED TO SCATTERED SHOWERS CONTINUE ACROSS THE NORTHEAST MOUNTAINS UNDER UPSLOPE FLOW. SHOWERS ALSO CONTINUE ALONG THE CASCADES OF OREGON AND WASHINGTON...WITH ISOLATED TO SCATTERED SNOW SHOWERS MOVING INTO THE EASTERN SLOPES. THIS SHOWER ACTIVITY IS EXPECTED TO DECREASE OVER THE COURSE OF THE MORNING. DK PREV DISCUSSION... /ISSUED 305 AM PST MON DEC 24 2007/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT. A COLD FRONT CURRENTLY EXTENDS OVER THE NORTHERN BLUE MOUNTAINS SOUTH TO THE KLAMATH BASIN. WARM OVERRUNNING MOISTURE AHEAD OF THE COLD FRONT HAS RESULTED IN FREEZING RAIN NEAR LADD CANYON. THERE HAVE BEEN NO REPORTS OF FREEZING RAIN IN THE WALLOWA VALLEY...ALTHOUGH THERE IS COLD AIR TRAPPED IN THE WALLOWA VALLEY AND TEMPERATURES OVER THE MOUNTAIN RAWS SITES ARE IN THE MID 30S. WILL KEEP THE FREEZING RAIN ADVISORY IN THESE AREAS UNTIL 6 AM. THE COLD FRONT WILL LOWER SNOW LEVELS DOWN TO NEAR 2500 FEET AFTER SUNRISE...AND PRECIPITATION WILL CHANGE OVER TO SNOW. ACCUMULATIONS OVER THE BLUE MOUNTAINS FROM MIDNIGHT TO SUNRISE WILL BE AROUND 3-5 INCHES...AND THERE COULD BE LOCAL ACCUMULATIONS AROUND 6 INCHES. PRECIPITATION WILL TAPER OFF AFTER SUNRISE SO DO NOT PLAN TO ISSUE ANY SNOW ADVISORIES FOR THE EASTERN MOUNTAINS. HIGH PRESSURE BUILDING BEHIND THE COLD FRONT WILL BRING BREEZY WINDS TO PORTIONS OF THE FORECAST AREA. SUBSIDING AIR WILL ALSO BRING DRY CONDITIONS FROM THE WEST AS THE DAY PROGRESSES. SKIES WILL BECOME CLEAR TO PARTLY CLOUDY OVERNIGHT WITH NO PRECIPITATION EXPECTED ON CHRISTMAS MORNING. BY THE AFTERNOON ON CHRISTMAS...THE NEXT PACIFIC SYSTEM WILL MOVE OVER THE CASCADES. THE SYSTEM WILL THEN MOVE EAST OF THE CASCADES TUESDAY NIGHT. SNOW LEVELS WILL BE DOWN TO NEAR THE BASIN FLOOR...AND PRECIPITATION WILL FALL AS SNOW OVER MOST OF THE FORECAST AREA. DO NOT ANTICIPATE SIGNIFICANT SNOW EXCEPT FOR THE POSSIBILITY OF AMOUNTS REACHING ADVISORY CRITERIA ALONG THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES AND THE KITTITAS VALLEY. JOHNSON LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...PROGRESSIVE NORTHWESTERLY FLOW WILL ALLOW FOR CONTINUED ACTIVE WEATHER OVER THE NEXT WEEK. A SERIES OF MOIST FRONTAL SYSTEMS ARE EXPECTED TO MOVE THROUGH THE REGION TUESDAY NIGHT...THURSDAY...AND AGAIN ON SATURDAY. IN BETWEEN SYSTEMS...DRIER CONDITIONS WILL PREVAIL WITH ONLY ISOLATED SHOWERS. UNFORTUNATELY...THE MODELS STILL HAVE NOT COME INTO GOOD AGREEMENT ON THE EXACT TIMING OF THE DISTURBANCES ON THURSDAY AND SATURDAY. THEREFORE...HAVE CHOSEN TO KEEP BROAD SLIGHT CHANCE TO CHANCE PRECIPITATION FOR THURSDAY THROUGH SUNDAY. ANY PRECIPITATION THAT DOES FALL THIS WEEK WILL BE IN THE FORM OF SNOW OVER THE MOUNTAINS WHILE THE LOWER COLUMBIA BASIN AND LOWER ELEVATIONS WILL SEE EITHER RAIN OR A MIXTURE OF RAIN AND SNOW...ESPECIALLY IN THE OVERNIGHT HOURS. THESE SYSTEMS WILL NEED TO BE MONITORED CAREFULLY OVER THE NEXT FEW DAYS DUE TO THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS IN THE CASCADES. CALDER AVIATION...SCATTERED TO NUMEROUS RAIN/SNOW SHOWERS AND LOWERED CEILINGS/VISIBILITY WILL CONTINUE TO CAUSE PERIODS OF MVFR/IFR THIS MORNING. CONDITIONS SHOULD IMPROVE BY AFTERNOON WITH VFR PREVAILING AT ALL TAF SITES. GUSTY WINDS WILL ALSO BE COMMON AT KPDT AND KALW THIS MORNING WITH THE PASSAGE OF A COLD FRONT. THESE WINDS WILL DECREASE LATER TODAY. 82 && .PRELIMINARY POINT TEMPS/POPS... PDT 46 26 43 30 / 20 10 10 50 ALW 46 30 46 31 / 20 10 10 50 PSC 45 24 39 29 / 10 10 10 50 YKM 41 19 36 26 / 10 10 20 50 HRI 46 25 40 28 / 10 10 10 50 ELN 38 21 33 24 / 20 10 30 60 RDM 39 16 39 25 / 20 10 20 50 LGD 40 22 31 26 / 50 10 10 50 GCD 42 16 33 24 / 30 10 10 50 DLS 46 27 39 30 / 20 10 40 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 84/85/79
Hazardous weather outlook, Dec 24, 5:25 AM PST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 525 AM PST MON DEC 24 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-251330- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 525 AM PST MON DEC 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT MOVING ACROSS SOUTHEAST WASHINGTON AND NORTHEAST OREGON WILL BRING ADDITIONAL LIGHT SNOW OVER THE EASTERN MOUNTAINS AND VALLEYS THIS MORNING WITH WIDESPREAD SNOW TAPERING OFF TO SCATTERED SNOW SHOWERS AFTER THE FRONTAL PASSAGE. BREEZY TO WINDY CONDITIONS TODAY WILL RESULT IN LOCAL BLOWING SNOW OVER THE MOUNTAINS AND VALLEYS. CLOUDS WILL DECREASE OVERNIGHT WITH COLD TEMPERATURES EARLY CHRISTMAS MORNING. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PERIODS OF SNOW (RAIN AND SNOW MIX AT THE LOWEST ELEVATIONS) WILL CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 11:58 PM PST | Freezing Rain Advisory | PDT | Union, Wallowa | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.